Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 29, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 3, 2006, 3:32 PM CST for Simpson County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2006, 3:32 PM CST (21:32 UTC)
- Expired
- Feb 3, 2006, 5:42 PM CST
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 41 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 3, 12:10 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 10:28 AM CST, 5 hours 4 minutes earlier.
Area forecast discussion, Feb 3, 10:28 AM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1028 AM CST FRI FEB 3 2006 .DISCUSSION...THE DENSE FOG ADVISORY HAS EXPIRED....BUT THERE STILL WILL BE AREAS OF PATCH FOG THAT WILL BURN OFF IN THE NEXT HOUR OR SO. SHOWERS AND THUNDERSTORMS ARE APPROACHING OUR ARKANSAS COUNTIES AND THIS SHOULD INCREASE DURING THE EARLY AFTERNOON HOURS. EXPECT MOST OF THE ACTIVITY TO BE ELEVATED...BUT WITH STEEP LAPSE RATES OF NEAR 7.0 TO 7.5 C/KM...STRONG DEEP LAYER SHEAR...AND STRONG ASCENT WITH THE 500MB SHORT WAVE...SOME OF THE STORMS MAY BE SEVERE WITH THE MAIN CONCERN BEING LARGE HAIL. AS FAR AS THE REST OF THE FORECAST GOES CURRENT HOURLY TEMPERATURES LOOK ON TRACK AND 100 POPS AREA ALREADY IN THE NORTHWEST ZONES. HAVE ALREADY UPDATED AND TRANSMITTED THE GRIDS AND ZONES TO TAKE OUT DENSE FOG ADVISORY. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 38 52 33 / 74 76 3 0 MERIDIAN 68 37 51 29 / 47 75 3 0 VICKSBURG 61 38 53 32 / 98 59 3 0 HATTIESBURG 77 43 60 35 / 34 47 3 0 NATCHEZ 68 40 58 36 / 62 47 3 0 GREENVILLE 59 37 52 32 / 100 61 3 0 GREENWOOD 62 37 47 29 / 100 94 3 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15
Hazardous weather outlook, Feb 3, 3:08 PM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 308 PM CST FRI FEB 03 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 042108- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 308 PM CST FRI FEB 03 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... A VIGOROUS UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING AND WILL CONTINUE BRING ABOUT THE RISK FOR SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS. THIS STRONG DISTURBANCE IS ALREADY SPREADING COLD TEMPERATURES ALOFT OVER THE REGION. AS THIS FEATURE CONTINUES TO MOVE EAST THROUGH THE LOWER MISSISSIPPI RIVER VALLEY...INTENSE LIFT WILL CONTINUE ACROSS THE AREA INTO THE EARLY EVENING. THIS LIFT WILL CLASH WITH INCREASING MOISTURE A FEW THOUSAND FEET OFF THE GROUND AND CAUSE THUNDERSTORMS TO CONTINUE TO DEVELOP. THESE THUNDERSTORMS WILL DEVELOP IN AN ATMOSPHERE THAT WILL SUPPORT LARGE HAIL WITH THE STRONGER STORMS. AT THIS TIME...AREAS EAST OF THE NATCHEZ TRACE AND NORTH OF HIGHWAY 84 WILL HAVE THE GREATEST RISK. HAIL TO THE SIZE OF GULF BALLS HAVE ALREADY BEEN REPORTED WITH THESE STORMS AND THE RISK WILL CONTINUE INTO THE EARLY EVENING HOURS FOR THE ABOVE DESCRIBED AREAS. ISOLATED TORNADOS CANNOT BE RULED OUT WITH THESE STORMS. AREAS OUTSIDE THIS AREA WILL STILL HAVE THE POTENTIAL TO SEE SEVERE WEATHER...JUST THE PROBABILITIES ARE LOWER. ALL ACTIVITY AND PRECIPITATION IS EXPECTED TO EXIT THE REGION BETWEEN 8 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. OTHERWISE...ACTIVATION IS NOT ANTICIPATED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Feb 3, 2:55 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 5 W POCAHONTAS 32.47N 90.37W
02/03/2006 0.50 INCH HINDS MS EMERGENCY MNGR
HAIL COVERING THE GROUND.
&&
GERARDLocal storm report, Feb 3, 2:58 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL POCAHONTAS 32.47N 90.29W
02/03/2006 1.00 INCH HINDS MS EMERGENCY MNGR
&&
GERARDLocal storm report, Feb 3, 3:05 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL 5 W GLUCKSTADT 32.52N 90.19W
02/03/2006 1.75 INCH MADISON MS AIRPLANE PILOT
GOLF BALL SIZED HAIL REPORTED IN THE LAKE CAROLINE
COMMUNITY.
&&
GERARDLocal storm report, Feb 3, 3:05 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL 5 W GLUCKSTADT 32.52N 90.19W
02/03/2006 1.75 INCH MADISON MS LAW ENFORCEMENT
GOLF BALL SIZED HAIL REPORTED IN THE LAKE CAROLINE
COMMUNITY.
&&
GERARDLocal storm report, Feb 3, 3:12 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL MADISON 32.45N 90.11W
02/03/2006 0.25 INCH MADISON MS NWS EMPLOYEE
PEA SIZED HAIL REPORTED BY NWS EMPLOYEE ABOUT ONE MILE
WEST OF HWY 436 AN INTERSTATE 55.
&&
WESTERLocal storm report, Feb 3, 3:19 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL DENTVILLE 31.96N 90.56W
02/03/2006 1.75 INCH COPIAH MS EMERGENCY MNGR
&&
GERARDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 12:09 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 66 min |
| Feb 3, 12:17 PM CST | Severe Thunderstorm Warning | JAN | Washington | 28 min |
| Feb 3, 1:25 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 65 min |
| Feb 3, 1:44 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 78 min |
| Feb 3, 1:50 PM CST | Severe Thunderstorm Warning | JAN | Adams | 44 min |
| Feb 3, 2:04 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 41 min |
| Feb 3, 2:14 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 46 min |
| Feb 3, 2:40 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 65 min |
| Feb 3, 2:44 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 61 min |
| Feb 3, 3:00 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes | 60 min |
| Feb 3, 3:16 PM CST | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 74 min |
| Feb 3, 3:57 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Winston | 63 min |
| Feb 3, 4:12 PM CST | Severe Thunderstorm Warning | JAN | Neshoba | 48 min |
| Feb 3, 4:18 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Smith | 57 min |
| Feb 3, 4:20 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha | 55 min |
| Feb 3, 4:28 PM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 17 min |
| Feb 3, 4:43 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 47 min |
| Feb 3, 4:51 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones | 54 min |
| Feb 3, 4:59 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee | 61 min |
| Feb 3, 5:00 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 60 min |
| Feb 3, 5:16 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 59 min |
| Feb 3, 12:26 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 34 min |
| Feb 3, 12:46 PM CST | Severe Thunderstorm Warning | JAN | Tensas | 28 min |
| Feb 3, 12:52 PM CST | Severe Thunderstorm Warning | JAN | Madison | 53 min |
| Feb 3, 1:05 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 55 min |
| Feb 3, 1:15 PM CST | Tornado Warning | JAN | Madison | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.